Abstract and Applied Analysis
Volume 2 (1997), Issue 3-4, Pages 207-226

Local existence for a general model of size-dependent population dynamics

Nobuyuki Kato and Hiroyuki Torikata

Department of Mathematics, Shimane University, Matsue 690-8504, Japan

Received 30 April 1997

Copyright © 1997 Nobuyuki Kato and Hiroyuki Torikata. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We shall investigate a size structured population dynamics with aging and birth functions having general forms. The growth rate we deal with depends not only on the size but also on time. We show the existence of a local solution and continuous dependence on the initial data, which shows the uniqueness of the solution as well.